Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 25, 2005, 2:10 PM EDT for Saint Lucie County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 2:10 PM EDT (18:10 UTC)
- Expired
- May 25, 2005, 3:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 251812 SVRMLB FLC111-251915- /O.NEW.KMLB.SV.W.0053.050525T1810Z-050525T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...WHITE CITY...WALTON...SAINT LUCIE NUCLEAR PLANT...PORT SAINT LUCIE...INDRIO...FORT PIERCE INLET... FORT PIERCE * UNTIL 315 PM EDT * AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF SAINT LUCIE WEST...OR ABOUT 12 MILES WEST OF WHITE CITY...AND MOVING EAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2756 8067 2721 8068 2722 7997 2752 7996 $$ BH
1 follow-up statement
000 WWUS52 KMLB 251853 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 248 PM EDT WED MAY 25 2005 FLC111-251915- /O.CON.KMLB.SV.W.0053.000000T0000Z-050525T1915Z/ ST. LUCIE FL- 248 PM EDT WED MAY 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR ST. LUCIE COUNTY... AT 248 PM EDT...DOPPLER RADAR INDICATED SEVFRE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH JUST NORTHWEST OF FORT PIERCE AND EAST OF ST LUCIE WEST. THE THUNDERSTORMS WERE MOVING EAST AT 15 MPH. ST LUCIE 911 CENTER REPORTED ONE AND ONE HALF INCH HAIL AT THIER OFFICE AT 225 PM. THESE SEVERE THUNDERSTORMS WILL MOVE ACROSS MOST OF EASTERN ST LUCIE COUNTY THROUGH 4 PM AND SPREAD OVER THE COASTAL WATERS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA. LAT...LON 2756 8067 2721 8068 2721 8016 2755 8029 $$ BH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 25, 9:53 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 953 AM EDT WED MAY 25 2005 .DISCUSSION... FRONTAL BOUNDARY DENOTED AS A CLOUD LINE FROM ABOUT NEW PORT RICHEY TO WINTER HAVEN...KENANSVILLE AND SEBASTIAN INLET...THEN EASTWARD OVER THE ATLANTIC AS OF 930 AM. BOUNDARY SLOWING DOWN...WITH WESTERN PORTION LOOKING LIKE IT IS BECOMING NEARLY STATIONARY. AIR MASS IS DRYING OVER NORTHERN PORTION OF AREA WITH DAYTONA BEACH DEW POINT DOWN TO 59. VORT MAX MOVING SOUTHEAST NEAR THE MISSISSIPPI DELTA LOOKS LIKE IT IS HELPING TO FIRE CONVECTION ALONG/JUST NORTH OF THE BOUNDARY IN THE NORTHEAST GULF OF MEXICO. FORECAST FOR TODAY IS A TRICKY ONE BUT WILL ADJUST POPS DOWN IN THE NORTH HALF...FIGURING THAT CONVECTIVE INITIATION WILL BE CLOSE TO THE BOUNDARY AND DRYING IN THE NORTH WILL LIMIT CHANCES TO 20 PERCENT OR LESS. CONVECTION THAT DOES DEVELOP IN THE SOUTH HALF WILL HAVE VERY MOIST LOW LEVELS WITH SURFACE DEW POINTS IN THE LOW/MID 70S. MID LEVEL DRY AIR AND TEMPS STILL AROUND MINUS 10 AT 500 MB SHOULD SUPPORT ISOLATED STRONG TO SEVERE STORMS. && .AVIATION...HIGH SURFACE DEW POINTS WILL RESULT IN SOME RATHER LOW BASED CU FORMATION AS THE EARLY MORNING STRATUS LIFTS. STORMS THIS AFTERNOON SHOULD MAINLY BE IN THE MOISTURE RICH ZONE SOUTH OF ORLANDO AND MELBOURNE...WHERE IFR VISIBILITIES AND LOCAL IFR CEILINGS WILL BE POSSIBLE IN ISOLATED STRONG STORMS. && .MARINE...LATEST JAX OFFSHORE...BEYOND 20NM...BUOY RECORDING N TO NNE AROUND 15 KNOTS WITH 6 FOOT SEAS. BUOY 009 WAS RECORDING NNE 8-10 KNOTS AND 2 FOOT SEAS...WITH OVERALL APPEARANCE THAT THE WIND SURGE IS WEAKENING...SO PLANNING ON DROPPING EXERCISE CAUTION STATEMENT IN THE SOUTH LEG. NORTH WINDS DOWN THE LENGTH OF THE INDIAN RIVER LAGOON WILL GENERATE CHOPPY CONDITIONS IN OPEN AND WINDWARD FACING AREAS OF THE INTRACOASTAL WATERWAY. WILL ADJUST OFFSHORE SEA GRIDS TO SHOW NORTHERLY WINDS PUSHING SEAS HIGHER IN AND NEAR THE GULF STREAM FOR THE AFTERNOON HOURS. && .MLB WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY IN THE GULF STREAM FLAGLER BEACH TO COCOA BEACH. && SHORT TERM...LASCODY LONG TERM....WIMMER
Hazardous weather outlook, May 25, 6:15 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 615 AM EDT WED MAY 25 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 615 AM EDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... THE COMBINATION OF SUFFICIENT LOW LEVEL MOISTURE...LOCAL SEA AND LAKE BREEZE BOUNDARIES...AND WEAK LOW PRESSURE FORMING ALONG A COLD FRONT WHICH IS MOVING INTO THE AREA...WILL RESULT IN SCATTERED AFTERNOON LIGHTNING STORMS TODAY. THE PRESENCE OF AN UPPER LEVEL DISTURBANCE MOVING OVERHEAD TODAY WILL YIELD A SUFFICIENTLY UNSTABLE ATMOSPHERE FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE THIS AFTERNOON. LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN AN ISOLATED TORNADO... WILL BE POSSIBLE IN SOME OF THE STRONGER STORMS. CLOUD TO GROUND LIGHTNING IS FLORIDAS NUMBER ONE WEATHER RELATED KILLER. AS WAS SEEN YESTERDAY IN THE CASE OF AN OUTDOOR WORKER WHO WAS STRUCK AND INJURED...LIGHTNING CAN OCCUR WELL AHEAD OF THE RAIN ASSOCIATED WITH STORMS. SEEK SHELTER WELL IN ADVANCE OF STORMS. ...MARINE THUNDERSTORM GUST AND WATERSPOUT IMPACTS... STORMS WILL MOVE RAPIDLY EAST AT AROUND 30 MPH...WHICH MEANS THEY WILL AFFECT THE ADJACENT ATLANTIC WATERS AS WELL. DEADLY CLOUD TO WATER LIGHTNING...GUSTY WINDS...LOCALLY CONFUSED SEAS...AND HAIL MAY OCCUR WITH THE MORE INTENSE MARINE STORMS. ISOLATED WATERSPOUTS MAY ALSO OCCUR...MAINLY NEAR THE COAST. ...WIND AND SEA IMPACT... MODERATELY STRONG WESTERLY WINDS WILL TURN TO THE NORTH AS THE FRONT SWEEPS ACROSS THE ATLANTIC WATERS TODAY. SINCE INCREASING WINDS AND SEAS ARE EXPECTED...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY... AFTERNOON AND EVENING LIGHTNING STORMS ARE EXPECTED TO INCREASE THIS WEEKEND AS THE FLORIDA WEATHER PATTERN GRADUALLY SHIFTS INTO ITS RAINY SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 25, 2:29 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 38 min |
| May 25, 2:47 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 45 min |
| May 25, 3:04 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 56 min |
| May 25, 3:13 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 62 min |
| May 25, 3:23 PM EDT | Tornado Warning | MLB | Saint Lucie | 52 min |
| May 25, 3:50 PM EDT | Tornado Warning | MLB | Martin | 23 min |
| May 25, 4:41 PM EDT | Special Marine Warning | MLB | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.